If my child has a fever, can I give them paracetamol and ibuprofen at the same time?

Don't give your child paracetamol and ibuprofen at the same time. Try one medicine on its own first, and try the other instead if the first one doesn't help.

No, don't give your child paracetamol and ibuprofen at the same time, unless advised to by a healthcare professional.

If you give them one of these medicines and they're still distressed before the next dose is due, you could try the other medicine instead.

Call your GP or NHS 111 if you've tried both medicines and they haven't helped.

Don't keep switching between doses of paracetamol and ibuprofen unless advised to by a healthcare professional.

Before giving your child either medicine, make sure you read the packet or leaflet. Check it's suitable for them, how much to give them and how often. Ask a pharmacist if you're not sure.

The advice is different for children over 16 and adults. See Can I take paracetamol and ibuprofen together? for more information.

Further information:

Your Neighbourhood Professionals. Just a Click Away! Hannah Stevens Massage Therapy
© Neighbourhood Direct Ltd 2018
83 Priory Road, Hastings, East Sussex, TN34 3JJ
  • Telephone 01424 430800
Practice Website supplied by Oldroyd Publishing Group
Your Neighbourhood Professionals. Just a Click Away! Hannah Stevens Massage Therapy
Back to top